Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 17, NWS Flagstaff, AZ

May 26, 20065 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 26, 2006, 1:46 PM MST for 5 counties in Arizona. It took effect at May 27, 2006, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 26, 2006, 1:46 PM MST (20:46 UTC)
In effect from
May 27, 2006, 8:00 AM MST
Expired
May 27, 2006, 8:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 262046
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
146 PM MST FRI MAY 26 2006

...STRONG WINDS ACROSS NORTHERN ARIZONA FOR SATURDAY...

.A STRONG TROUGH OF LOW PRESSURE WILL BE MOVING INTO THE GREAT
BASIN SATURDAY BRINGING STRONG AND GUSTY SOUTHWEST WINDS.
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
WILL DEVELOP SATURDAY MORNING IN THE WEST AND LATER IN THE MORNING
TO EARLY AFTERNOON IN THE EAST. THE STRONG WINDS ARE EXPECTED TO
CONTINUE UNTIL THE EARLY EVENING HOURS. AREAS OF BLOWING DUST WILL
ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA.

AZZ004>018-037>040-270500-
/O.NEW.KFGZ.WI.Y.0017.060527T1500Z-060528T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
146 PM MST FRI MAY 26 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP SATURDAY
MORNING...WITH GUSTS REACHING 40 TO 50 MPH ALSO EXPECTED THROUGH
THE DAY. THE STRONGEST WINDS WILL OCCUR ACROSS NORTHWESTERN
ARIZONA SATURDAY AFTERNOON. TRAVELERS IN VALLEY LOCATIONS SHOULD
BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
4 follow-up statements
000 
WWUS75 KFGZ 270448
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
948 PM MST FRI MAY 26 2006

...STRONG WINDS ACROSS NORTHERN ARIZONA FOR SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN
SATURDAY BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN
ARIZONA. WINDS WILL BEGIN EARLIEST NORTH AND WEST OF FLAGSTAFF
SATURDAY MORNING...AND SPREAD SOUTH AND EASTWARD. THE STRONG
WINDS ARE EXPECTED TO CONTINUE UNTIL EVENING. AREAS OF BLOWING
DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA.

AZZ004>018-037>040-271300-
/O.CON.KFGZ.WI.Y.0017.060527T1500Z-060528T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
948 PM MST FRI MAY 26 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY.

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP SATURDAY
MORNING...WITH GUSTS REACHING 40 TO 50 MPH. THE STRONGEST WINDS
ARE EXPECTED SATURDAY AFTERNOON FROM NEAR FLAGSTAFF NORTHWESTWARD
AND IN THE LITTLE COLORADO RIVER VALLEY. TRAVELERS IN VALLEY
LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS
OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 271259
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
559 AM MST SAT MAY 27 2006

...STRONG WINDS ACROSS NORTHERN ARIZONA TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN
TODAY BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN
ARIZONA. WINDS WILL BEGIN EARLIEST NORTH AND WEST OF FLAGSTAFF
THIS MORNING...AND SPREAD SOUTH AND EASTWARD. THE STRONG
WINDS ARE EXPECTED TO CONTINUE UNTIL EVENING. AREAS OF BLOWING
DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN
ARIZONA.

AZZ004>018-037>040-272100-
/O.CON.KFGZ.WI.Y.0017.060527T1500Z-060528T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
559 AM MST SAT MAY 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP THIS MORNING
AFTER 800 AM MST...WITH GUSTS REACHING 40 TO 50 MPH. THE STRONGEST
WINDS ARE EXPECTED THIS AFTERNOON FROM NEAR FLAGSTAFF NORTHWESTWARD
AND IN THE LITTLE COLORADO RIVER VALLEY. TRAVELERS IN VALLEY
LOCATIONS SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS
OF BLOWING DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 272033
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
133 PM MST SAT MAY 27 2006

...STRONG WINDS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL
ARIZONA THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN
TODAY BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN AND
CENTRAL ARIZONA. THE STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL
EVENING. AREAS OF BLOWING SAND AND DUST WILL ALSO BE POSSIBLE IN
THE VALLEYS OF NORTHEASTERN ARIZONA.

SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE IN
FLAGSTAFF AS OF 1 PM MST INCLUDE:

GRAND CANYON        49 MPH
SHOW LOW            45 MPH
PAGE                44 MPH
FLAGSTAFF           42 MPH

AZZ004>018-037>040-280300-
/O.CON.KFGZ.WI.Y.0017.000000T0000Z-060528T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
133 PM MST SAT MAY 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THIS
AFTERNOON AND EVENING. GUSTS REACHING 40 TO 50 MPH WILL ALSO BE
COMMON. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON FROM FLAGSTAFF
NORTHWESTWARD...AND IN PORTIONS OF THE LITTLE COLORADO RIVER
VALLEY. TRAVELERS IN VALLEY LOCATIONS SHOULD BE WARY OF BRIEFLY
REDUCED VISIBILITIES IN AREAS OF BLOWING SAND AND DUST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 280258
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
758 PM MST SAT MAY 27 2006

AZZ004>018-037>040-280400-
/O.EXP.KFGZ.WI.Y.0017.000000T0000Z-060528T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
758 PM MST SAT MAY 27 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.
WINDS ACROSS THE REGION HAVE DECREASED BELOW ADVISORY
LEVELS...HOWEVER THEY CONTINUE TO BE BREEZY WITH SOUTHWEST WINDS
10 TO 20 MPH AND GUSTS UP TO AROUND 35 MPH. EXPECT WINDS TO
DECREASE GRADUALLY OVERNIGHT...THEN INCREASE AGAIN SUNDAY
MORNING...MAINLY EAST OF FLAGSTAFF. THE HIGHEST WIND GUSTS SUNDAY
ARE EXPECTED TO REMAIN PRIMARILY BELOW 40 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 26, 9:30 AM MST, 4 hours 16 minutes earlier.

Area forecast discussion, May 26, 9:30 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST FRI MAY 26 2006

.SYNOPSIS...WINDY CONDITIONS WILL DEVELOP ACROSS NORTHERN ARIZONA
TODAY AND ESPECIALLY SATURDAY AS A STRONG LOW PRESSURE SYSTEM MOVES
THROUGH THE GREAT BASIN. THIS WILL ALSO PRODUCE A COOLING TREND
THROUGH THE WEEKEND. CONDITIONS ARE EXPECTED TO REMAIN DRY...EXCEPT
ALONG THE UTAH/ARIZONA BORDER WHERE A SLIGHT CHANCE FOR SHOWERS
EXISTS SATURDAY AFTERNOON THROUGH SUNDAY.

&&

.DISCUSSION...SATELLITE LOOP THIS MORNING SHOWING SUNNY SKIES ACROSS
THE NORTHLAND. SOME HIGH CIRRUS IS LOCATED OVER THE
MID-NEVADA/NORTHWEST UTAH REGION WHICH IS EXTENDING TO THE
NORTHWEST. STRONG LOW PRESSURE IS WELL DEPICTED OVER THE EAST
PACIFIC...OFF THE COAST OF OREGON.

THE STRONG TROUGH WILL BE COMING ASHORE LATER THIS AFTERNOON AND
EARLY EVENING. FOR THIS AFTERNOON EXPECT BREEZY TO WINDY CONDITIONS
TO DEVELOP OVER THE COUNTY WARNING AREA. A COOLING TREND WILL BEGIN
TODAY WITH TEMPERATURES FALLING SEVERAL DEGREES...CONTINUING
THROUGH THE WEEKEND. ALTHOUGH AFTERNOON HIGHS ARE EXPECTED TO BE
COOLER...RH VALUES AND WINDS WILL MEET OR EXCEED CRITICAL FIRE
WEATHER THRESHOLDS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED.
FOR MORE INFORMATION ON THIS PLEASE SEE PHXRFWFGZ.

WINDS WILL BE ON THE INCREASE FOR TOMORROW AFTERNOON AS THE TROUGH
PUSHES OVER THE GREAT BASIN. A WIND ADVISORY WILL LIKELY BE ISSUED
FOR TOMORROW WHEN THIS AFTERNOONS PACKAGE GOES OUT...AND WE WILL
NEED TO WORK OUT THE DETAILS BEFORE THEN. ALSO...A RED FLAG WARNING
HAS ALREADY BEEN ISSUED FOR TOMORROW. ALTHOUGH MOISTURE IS LIMITED
WITH THIS SYSTEM...THERE IS A SLIGHT CHANCE FOR A STRAY SHOWER OR
THUNDERSTORM SATURDAY AND SUNDAY. ALL THESE TRENDS ARE DEPICTED IN
THE GRIDS SO NO UPDATES PLANNED. CK

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT GUSTY SOUTHWEST WINDS OF 15
TO 25 MPH ACROSS NORTHERN ARIZONA THIS AFTERNOON. OTHERWISE...MOSTLY
CLEAR SKIES AND VFR CONDITIONS WILL PERSIST. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS. GFH

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 11 AM TO 8 PM
MST FRIDAY FOR THE FOLLOWING FIRE WEATHER ZONES
104>109-112>118-137-138-140.

RED FLAG WARNING 8 AM TO 8 PM MST SATURDAY FOR THE FOLLOWING FIRE
WEATHER ZONES 104>109-112>118-137-138-140.

&&
Hazardous weather outlook, May 26, 7:00 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST FRI MAY 26 2006

AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT A WARM AND DRY DAY TODAY WITH WINDS BECOMING SOUTHWEST 15 TO
25 MPH WITH GUSTS FROM 30 TO 35 MPH THIS AFTERNOON. THE COMBINATION
OF WINDS AND DRY SURFACE CONDITIONS HAS PROMPTED THE ISSUANCE OF A
RED FLAG WARNING FOR MUCH OF THE REGION TODAY. SEE PHXRFWFGZ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DRY COLD FRONT WILL MOVE THROUGH NORTHERN ARIZONA LATE SATURDAY
AND SATURDAY NIGHT. WINDS AHEAD OF THIS FRONT WILL BECOME STRONG AND
A WIND ADVISORY WILL LIKELY BE NEEDED. RIGHT NOW...SOUTHWEST WINDS
ARE EXPECTED TO RANGE FROM 15 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH
DURING THE DAY SATURDAY. ONCE AGAIN...DRY SURFACE CONDITIONS
COMBINED WITH THE WINDS WILL CAUSE WIDESPREAD RED FLAG FIRE
CONDITIONS. SEE PHXRFWFGZ FOR DETAILS.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:58 AM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai39 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.